Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

2 Bumps

Any diet pills for hypothyroid??

no slating pls, i kno diet pills are bad long term, but i really need a head start.

i have an underactive thyroid, so i put weight on easy, i am on medication for the thyroid gland but i stil gain weight to spite healthy food and being active.

 
Anonymous

Asked by Anonymous at 9:38 AM on May. 19, 2011 in Diet & Fitness

This question is closed.
Answers (10)
  • Seek out an endocronoligist for your thyroid who specializes in it. Often the "normal" range for thyroid medication is all a typcial GP will go by and a tiny bit more can make a huge difference. Also be sure that you are having your Vitamin D level checked. Be very careful, I had a great diet plan once that involved healthy stuff like tofu burgers and found out that the things I was trying to do to help me lose weight were actually making things worse because people with hypothyroid aren't supposed to eat soy. You can try ALLY. It did help me for a while, but the side effects are very real and you HAVE to eat right or you'll be sorry. The best solution for weight loss (been Hypothyroid for nearly 20 years) is endurance type activity (better to walk at a fast pace for an hour than run for 20 minutes) and strength training. Try not cutting out fat, and not going vegan. Make your portion of meats high, and keep your carbs low.
    hotelmom123

    Answer by hotelmom123 at 10:26 AM on May. 19, 2011

  • If you REALLY have an underactve thyroid, go talk to your Dr. They can give you a hormone called T3 or T4, which is a synthetic hormone that makes your thyroid more active & it will help you lose weight.

    BUT, once you stop taking it...you gain a bunch of weight back. This is something you can only get from your Dr.
    samurai_chica

    Answer by samurai_chica at 9:41 AM on May. 19, 2011

  • They're bad in the short term too. Talk to your doctor about what s/he recommends for you.
    CraftingMama

    Answer by CraftingMama at 9:41 AM on May. 19, 2011

  • http://en.wikipedia.org/wiki/Thyroid_hormone

    Here is more info on T3...some people HAVE to take it for the rest of their lives in order to even have a metabolism at all.
    samurai_chica

    Answer by samurai_chica at 9:42 AM on May. 19, 2011

  • I don't know much abouth the thyroid thing, but i am on Phentermine. My doctor prescribes it to me. I have to go in monthly for checkups and to get my refills. But I have been doing so good since i started it. It really curbs my appetite and i don't have the munchies like i use too. I was put on a medication that made me gain weight real fast because it made me hungry and have the munchies but now i am in control. If you want more information message me with any questions.
    jaceyrayesmom

    Answer by jaceyrayesmom at 9:55 AM on May. 19, 2011

  • yes, there is something on the internet that they say is suppose to be like phentermine. It is called Phentremine.But i havn't ever been brave enough to try that. The real phentermine is only @25.00 to get filled but the down fall is that you have to pay for the doctor visit.
    jaceyrayesmom

    Answer by jaceyrayesmom at 10:00 AM on May. 19, 2011

  • phentrmine is what my mom took, but have to be careful cuz it can cause heart problems.. increase your b vitamins which will give you more energy and watch what you eat, my mom has hoshimotos thyroditis... and in reality with that your t3 and t4 dont matter she takes a synthetic thyroid that doctors dont like to prescribe and is hard to get.. takes two meds, armour thyroid and synthroid.. but since thyroid controls all kinds of systems in your body losing weight being one of them it won't be easy.. if you have water weight gain try a diuretic, can check for that by checking your weight every morning, if you gain weight over night its water.. but talk to your dr.. diet pills can cause heart problems in people with thyroid disfunctions..
    girlglow6

    Answer by girlglow6 at 10:12 AM on May. 19, 2011

  • you should have your t3 and t4 checked regularly with blood work, if they are too high or to low it may solve your weight issues by just simply adjusting your medication...
    girlglow6

    Answer by girlglow6 at 10:21 AM on May. 19, 2011

  • Talk to your Dr but I take Adipex though I don't have a thyroid problem. You will still have to watch what you eat and get more exercise (it's not magic) but I lost 15 lbs the first month.
    itsmesteph11

    Answer by itsmesteph11 at 10:21 AM on May. 19, 2011

  • thanks jaceyrayesmom, are they only available on prescription?
    Anonymous

    Comment by Anonymous (original poster) at 9:57 AM on May. 19, 2011

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN